Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 133, NWS Norman, OK

May 1, 2011Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 1, 2011, 6:27 AM CDT for Bryan County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2011, 6:27 AM CDT (11:27 UTC)
Expired
May 1, 2011, 7:15 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Bryan County, OK

The radar

The Norman radar (KTLX), 171 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:40 AM CDTTSTM WND DMGAchille, OKEMERGENCY MANAGEMENT REPORTS WIND DAMAGE IN ACHILLE AND COLBERT IN BRYAN COUNTY. THE WORST DAMAGE OCCURRED AT THE INTERSECTION OF RIVER ROAD AND CHICKASAW ROAD WITH DOWNED TREES AND POWER LINES.
May 1, 6:50 AM CDTTSTM WND GST 65Durant, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS54 KOUN 011127
SVROUN
OKC013-011215-
/O.NEW.KOUN.SV.W.0133.110501T1127Z-110501T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
627 AM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 715 AM CDT

* AT 627 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR SOUTHEASTERN LAKE TEXOMA...MOVING NORTHEAST AT 45
  MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
  BENNINGTON...BLUE...BOKCHITO...CADDO...CALERA...CARTWRIGHT...
  COLBERT...DURANT...EASTERN LAKE TEXOMA...KENEFIC...MEAD...SILO AND
  UTICA.

LAT...LON 3376 9638 3383 9659 3386 9662 3390 9658
      3395 9659 3412 9653 3412 9646 3414 9645
      3415 9637 3416 9596 3396 9594
TIME...MOT...LOC 1127Z 232DEG 37KT 3385 9655

$$
WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:01 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 1, 3:01 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 AM CDT SUN MAY 1 2011

.DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO EXPAND NORTH AND
EAST ACROSS OKLAHOMA THIS MORNING. AN UPPER WAVE APPROACHING FROM
EASTERN NEW MEXICO EARLY THIS MORNING AND VERY MUCH MOISTURE
MOVING NORTH OF THE FRONT WHICH LAY ACROSS NORTH CENTRAL TEXAS
THIS MORNING ARE FAVORABLE FACTORS. LESS THUNDER WILL BE HEARD IN
CENTRAL AND NORTHERN OKLAHOMA. THE RAIN TODAY WILL BE MODULATED
MOSTLY BY THE PATH OF THE UPPER STORM WHICH IS EXPECTED TO MOVE
ACROSS OKLAHOMA THIS AFTERNOON AND BRING AN END TO THE SHOWERS
WEST TO EAST. HOWEVER, THE SYNOPTIC-SCALE UPPER TROUGH WILL NOT
PASS ACROSS OKLAHOMA UNTIL LATER MONDAY, SO CHANCE FOR RAIN
INCREASE AGAIN THEN, HIGHEST IN SOUTHEAST OKLAHOMA. WITH BROAD
MID-LEVEL LIFT AND MOISTURE, CLOUDS WILL DEVELOP ACROSS MOST AREAS
THROUGH MONDAY GIVING COOL CONDITIONS. AFTER A TRANSIENT AND WEAK
UPPER RIDGE TUESDAY AND WEDNESDAY, A FASTER AND WEAKER TROUGH IN
THE CENTRAL PLAINS IS EXPECTED TO MOVE A WEAK FRONT INTO OKLAHOMA
LATE IN THE WEEK. RAIN CHANCES REMAIN LOW WITH THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  56  40  59  37 /  50  20  30  10
HOBART OK         56  37  60  32 /  30  30  20  10
WICHITA FALLS TX  61  43  57  37 /  50  50  50  10
GAGE OK           54  31  64  31 /  30  10  10  10
PONCA CITY OK     56  34  64  36 /  40  20  10  10
DURANT OK         60  45  54  42 / 100  60  70  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/09
Hazardous weather outlook, May 1, 4:46 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
446 AM CDT SUN MAY 1 2011

OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
446 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH OF A LINE FROM CROWELL AND
VERNON TEXAS TO DUNCAN AND ADA OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
MORNING THROUGH EARLY AFTERNOON.

IMPACTS...
MINOR DAMAGE FROM LARGE HAIL UP TO PING PONG BALL SIZE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED TO SEEK AND RECEIVE REPORTS OF LARGE
HAIL.

DISCUSSION...
A SURFACE COLD FRONT WILL REMAIN SOUTH OF THE REGION...STRETCHED
ACROSS CENTRAL AND NORTHEAST TEXAS. ABOVE THE SURFACE...HOWEVER...
GULF MOISTURE WILL ADVANCE NORTHWARD...WHILE AN UPPER LEVEL TROUGH
PROVIDES INCREASING LIFT. SCATTERED TO NUMEROUS THUNDERSTORMS WERE
DEVELOPING EARLY THIS MORNING OVER TEXAS AND SOUTHWEST OKLAHOMA.
ACTIVITY WILL EXPAND AND DEVELOP NORTHEASTWARD THROUGH MIDDAY. THESE
STORMS WILL OCCUR IN THE PRESENCE OF STRONG JET STREAM WINDS. WITHIN
THE SLIGHT RISK AREA...INSTABILITY WILL NOT BE GREAT...BUT WILL BE
SUFFICIENT FOR SUPERCELL STORMS TO OCCUR...WITH THE CAPABILITY OF
PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. HAIL TO 1.5 INCHES
IN DIAMETER...OR ABOUT PING PONG BALL SIZE...IS THE MAIN CONCERN.
THE STORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. THUNDERSTORMS OCCURRING OUTSIDE THE SLIGHT RISK AREA MAY
ALSO PRODUCE BRIEF DOWNPOURS...SMALL HAIL...AND CLOUD TO GROUND
LIGHTNING.

BY EARLY AFTERNOON...A JET STREAM DISTURBANCE WILL PASS EAST OF THE
REGION...AND INSTABILITY WILL DECREASE AFTER BEING CONSUMED BY THE
EARLY MORNING THUNDERSTORMS. SEVERE WEATHER WILL BECOME LESS LIKELY
DURING THE AFTERNOON AND NIGHT...BUT A SECOND WAVE OF RAIN AND
THUNDERSTORM DEVELOPMENT IS EXPECTED LATE SUNDAY NIGHT OVER WESTERN
NORTH TEXAS...AS AN UPPER LEVEL TROUGH ARRIVES FROM THE WEST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
AS THE UPPER LEVEL TROUGH SLOWLY SWINGS THROUGH THE SOUTHERN
PLAINS...SHOWERS AND A FEW THUNDERSTORMS WILL LIKELY OCCUR ON MONDAY
OVER NORTH TEXAS AND SOUTHERN AND CENTRAL OKLAHOMA. SEVERE WEATHER
IS NOT EXPECTED. MUCH OF THE REST OF THE WEEK WILL SEE DRY WEATHER.
A SLIGHT CHANCE OF THUNDERSTORMS MAY RETURN BY FRIDAY.

OTHER HAZARDOUS WEATHER...
ON WEDNESDAY...DRY AND WINDY WEATHER WILL ELEVATE THE FIRE RISK
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

BURKE

In the hours before

Special weather statement, May 1, 5:13 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
513 AM CDT SUN MAY 1 2011

TXZ086-011030-
WICHITA TX-
513 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

AT 513 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
SOUTHWESTERN WICHITA FALLS...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3403 9846 3385 9841 3387 9865 3392 9871

WR
Special weather statement, May 1, 5:17 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
517 AM CDT SUN MAY 1 2011

OKZ045-046-050-011100-
LOVE OK-JEFFERSON OK-CARTER OK-
517 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE
COUNTIES.

AT 517 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF PETERSBURG TO 21 MILES SOUTHWEST OF
THACKERVILLE...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3380 9722 3386 9717 3390 9720 3385 9726
      3388 9730 3382 9736 3382 9743 3390 9747
      3389 9757 3397 9761 3398 9768 3395 9772
      3397 9774 3422 9709 3396 9692 3393 9698
      3386 9699 3380 9709 3374 9708 3372 9715

WR
Special weather statement, May 1, 5:51 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
551 AM CDT SUN MAY 1 2011

OKZ046>048-050>052-011130-
LOVE OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-CARTER OK-ATOKA OK-
551 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...CARTER...
JOHNSTON...LOVE AND MARSHALL COUNTIES.

AT 551 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOUTHEASTERN LAKE MURRAY TO 17 MILES SOUTH OF WILLIS...MOVING EAST AT
45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3369 9632 3378 9642 3377 9649 3381 9652
      3383 9659 3385 9662 3389 9659 3391 9664
      3383 9671 3383 9675 3386 9680 3385 9686
      3395 9693 3386 9699 3383 9704 3411 9720
      3430 9638 3383 9613 3375 9619 3376 9628

WR
Local storm report, May 1, 6:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     3 SE BLUEGROVE          33.64N 98.19W
05/01/2011                   CLAY               TX   LAW ENFORCEMENT

            TREE DOWN OVER HIGHWAY 148. REPORT FROM CLAY COUNTY
            SHERRIFF OFFICE RELAYED BY EMERGENCY MANAGER.

&&

BURKE
Local storm report, May 1, 6:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     TSTM WND DMG     2 S ARCHER CITY         33.56N 98.63W
05/01/2011                   ARCHER             TX   TRAINED SPOTTER

            POWER LINE DOWN ALONG HIGHWAY 79 ABOUT 1.5 MILES SOUTH OF
            ARCHER CITY. PARTS OF THE CITY ARE WITHOUT POWER.

&&

BURKE
Special weather statement, May 1, 6:20 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT SUN MAY 1 2011

TXZ083>085-087-088-011145-
HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-BAYLOR TX-
620 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD...HARDEMAN...
KNOX AND WILBARGER COUNTIES.

AT 620 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF MARGARET TO 18 MILES SOUTH OF THALIA...MOVING EAST
AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3419 9916 3379 9902 3362 9964 3410 9977

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:17 AM CDTSpecial Weather StatementOUNLove43 min
May 1, 5:28 AM CDTSevere Thunderstorm WarningOUNJefferson, Love62 min
May 1, 5:51 AM CDTSpecial Weather StatementOUNBryan, Marshall39 min
May 1, 6:15 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Love, Marshall60 min
May 1, 6:51 AM CDTSpecial Weather StatementOUNTillman24 min
May 1, 7:15 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan45 min
May 1, 7:19 AM CDTSpecial Weather StatementOUNCotton, Tillman41 min
May 1, 7:50 AM CDTSevere Thunderstorm WarningOUNBryan60 min
May 1, 8:31 AM CDTSpecial Weather StatementOUNCotton14 min
May 1, 8:48 AM CDTSpecial Weather StatementOUNCotton27 min
May 1, 9:12 AM CDTSpecial Weather StatementOUNStephens18 min
May 1, 9:18 AM CDTSpecial Weather StatementOUNComanche27 min
May 1, 9:25 AM CDTSpecial Weather StatementOUNGrady20 min
May 1, 9:40 AM CDTSpecial Weather StatementOUNMcClain20 min
May 1, 9:53 AM CDTSpecial Weather StatementOUNCleveland22 min
May 1, 11:09 AM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain, Oklahoma21 min
May 1, 11:28 AM CDTSpecial Weather StatementOUNCarter, Cleveland, Garvin, McClain, Oklahoma32 min
May 1, 11:39 AM CDTSpecial Weather StatementOUNBryan36 min
May 1, 11:58 AM CDTSpecial Weather StatementOUNCleveland, Garvin, Lincoln, McClain, Murray, Pottawatomie32 min
May 1, 12:00 PM CDTSpecial Weather StatementOUNMarshall15 min
May 1, 12:08 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Marshall67 min
May 1, 12:23 PM CDTSpecial Weather StatementOUNCleveland, Garvin, Lincoln, McClain, Oklahoma, Payne and 2 more22 min
May 1, 12:52 PM CDTSpecial Weather StatementOUNCleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more23 min
May 1, 1:12 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan49 min
May 1, 3:45 PM CDTSpecial Weather StatementOUNMarshall15 min
May 1, 4:30 PM CDTSpecial Weather StatementOUNJohnston15 min
May 1, 4:47 PM CDTSpecial Weather StatementOUNMarshall28 min
May 1, 5:11 PM CDTSpecial Weather StatementOUNCoal, Johnston, Marshall34 min
May 1, 6:18 PM CDTSpecial Weather StatementOUNAtoka, Bryan27 min
May 1, 6:49 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr
May 1, 6:56 PM CDTSpecial Weather StatementOUNAtoka, Bryan34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.